Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

March 31, 20216 counties in Florida; Decatur County, Grady County, Georgia

NWS Tallahassee, FL issued this special weather statement at Mar 31, 2021, 6:43 PM CDT for 6 counties in Florida; Decatur County, Grady County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2021, 6:43 PM CDT (23:43 UTC)
Expired
Mar 31, 2021, 7:30 PM CDT
In force
47 min
Issued by
NWS Tallahassee, FL

Counties Calhoun County, FL, Gadsden County, FL, Jackson County, FL, Jefferson County, FL, Leon County, FL, Liberty County, FL, Decatur County, GA, Grady County, GA

The radar

The Tallahassee radar (KTLH), 10 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.7 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
885 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

312 
WWUS82 KTAE 312343
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
743 PM EDT Wed Mar 31 2021
 
FLZ010>014-016>018-026-027-GAZ155>158-010030-
Liberty FL-Gadsden FL-Inland Bay FL-Calhoun FL-Inland Gulf FL-
Leon FL-Inland Jefferson FL-Jackson FL-Washington FL-
Inland Wakulla FL-Decatur GA-Thomas GA-Seminole GA-Grady GA-
743 PM EDT Wed Mar 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GULF COUNTY IN THE
PANHANDLE OF FLORIDA...LIBERTY COUNTY IN BIG BEND OF FLORIDA...EAST
CENTRAL WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...LEON COUNTY
IN BIG BEND OF FLORIDA...SOUTHERN JACKSON...NORTHEASTERN BAY AND
CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...NORTHERN WAKULLA...
GADSDEN AND NORTHWESTERN JEFFERSON COUNTIES IN BIG BEND OF FLORIDA...
SOUTHEASTERN SEMINOLE...SOUTHERN DECATUR...GRADY COUNTIES IN
SOUTHWESTERN GEORGIA AND SOUTHWESTERN THOMAS COUNTIES IN SOUTH
CENTRAL GEORGIA UNTIL 830 PM EDT/730 PM CDT/...

At 743 PM EDT/643 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Thomasville to 12
miles southwest of Chattahoochee to 18 miles northeast of Lynn Haven.
Movement was south at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Monticello, Quincy, Havana, Marianna, Bainbridge, Midway, Cairo,
Thomasville, Tallahassee, Blountstown, Woodville, Crawfordville,
Ochlocknee, Whigham, Stonemill Creek, Doak Campbell Stadium,
Chattahoochee, Greensboro, Florida State University and Tallahassee
Comm College.

LAT...LON 2998 8527 3068 8559 3082 8519 3098 8403
      3032 8379 3032 8381 3031 8382 3030 8382
      3028 8384 3027 8388 3013 8480
TIME...MOT...LOC 2343Z 338DEG 31KT 3079 8403 3062 8503 3045 8545 

$$

AH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Mar 31, 2:36 PM CDT, 4 hours 7 minutes earlier.

Area forecast discussion, Mar 31, 2:36 PM CDT, 4 hours 7 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
336 PM EDT Wed Mar 31 2021

.NEAR TERM [Through Thursday]...

Line of thunderstorms stretching across all of central Alabama will
continue to sag southeastward through the remainder of the
afternoon. The line will likely reach SE Alabama by around 21-23Z.
Plenty of sunshine ahead of the storms has allowed temperatures to
warm into the upper 70s, leading to fairly steep low-level lapse
rates. In addition, some mid-level dry air is helping to support
DCAPE values in the 600-900j/kg range. This environment will support
some strong to severe storms as the line moves into the area this
evening. Damaging straight-line winds remain the primary threat.
However, a brief tornado cannot be ruled out. Once the sun sets, the
boundary layer should cool fairly quickly, diminishing the favorable
low-level thermodynamics and reducing the severe threat by mid-
evening as the line continues moving southeast.

Behind the front, strong cold air advection force temperatures down
rapidly (up to 20 degrees over the course of 1-2 hours). Strong
northwesterly winds will also develop behind the front, with
sustained winds of 20-25 mph and gusts of 30-35 mph. These values
are a little below wind advisory criteria, so will hold off on
issuing one at this time.

.SHORT TERM [Thursday Night Through Friday Night]...

The short term period will predominantly be characterized by a few
cold nights across the region, with strong CAA expected behind the
cold front on Thursday. This will lead to temperatures across the
region on Friday morning in the mid to upper 30s, with mid 30s
likely across SE Alabama and SW Georgia, and upper 30s across the
Florida Panhandle and Big Bend. With winds remaining elevated
through the night Thursday night, wind chill temperatures will
drop into the upper 20s across SE Alabama and SW Georgia, and low
30s across the Florida Panhandle and Big Bend. At this time, RH
values on Friday morning do not seem high enough for frost to
develop; however, sensitive plants should still be protected given
the extreme cold temperatures that are expected, especially since
the growing season has been well under way across much of the
region. Friday's high temperatures will likewise be cool, with
much of the area only climbing into the low to mid 60s.

.LONG TERM [Saturday Through Wednesday]...

Through the long term period, deep layer ridging is expected to
take over across the region. A surface high pressure system on the
backside of the upper level trough that will come through
Wednesday night will dominate the overall weather across the
region through the remainder of the long term period. Initially
through Saturday evening, the surface high pressure system is
expected to slowly move across the lower Ohio river valley, which
will lead to northerly winds across the region through Saturday.
As the surface high slides east into the Mid-Atlantic by Sunday,
easterly to southeasterly flow is expected to take over, which
will subsequently lead to rising heights as well across our region
as the deep layer ridging previously discussed above starts to
move into the region. Beyond Saturday, a gradual warming trend
will continue, with highs in the 80s returning by Monday once
again. Low temperatures will subsequently also have a gradual
warming trend, as lows increase into the mid 50s by Monday night
as well.

&&

.AVIATION...
[Through 18Z Thursday]

VFR conditions will deteriorate from west to east late this
afternoon as a strong cold front moves across the region. Expect
MVFR conditions and TSRA just ahead of the front, especially at
KDHN and KECP. Winds will shift quickly in the wake of the front,
with strong northwesterly winds expected through the remainder of
the TAF period at all terminals.

&&

.MARINE...

Hazardous boating conditions are expected to develop tonight
behind a passing cold front that will move through the region.
Southwesterly flow will quickly shift to northwesterly, and
eventually northerly behind the cold front, and sustained winds
are expected to be strong at around 25-30 knots, with gusts to
near 40 knots at times. These conditions are expected primarily
west of the Apalachicola inlet. East of the inlet, advisory level
conditions are expected to still occur with elevated winds and
seas. Seas west of the inlet will build to around 6-8 feet and
occasional sets up to 10 feet will be possible. east of the inlet,
winds will still be elevated, but likely only around 4-7 feet, and
occasional sets up to 8 feet possible. With these hazardous
conditions, a Gale warning has been issued west of the
Apalachicola inlet, and a small craft advisory has been issued
east of the inlet. These conditions are expected to linger through
Friday morning, where conditions will finally drop to exercise
caution levels.

&&

.FIRE WEATHER...

A strong cold front will move through the region tonight. A cold,
dry airmass will be in place tomorrow and Friday with RH minimum
values in the mid to upper 20s. Winds will be strong tomorrow around
20 mph with higher gusts. High dispersions will continue on
Thursday. At this time, red flag conditions are not expected due to
fuel moisture levels. However, we will continue to monitor this
timeframe closely.

&&

.HYDROLOGY...

A small portion of SE Alabama has been included in a marginal risk
for excessive rainfall for today; however, much of the area will
likely only see between 1-2 inches, with localized amounts near
3-4 inches possible. This will likely only cause minor flooding at
this time, and may raise local rivers to near action stage. Due
to the prolonged dry period beyond today, there are no flooding
concerns at this time.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   50  63  38  62  37 /  40   0   0   0   0
Panama City   48  62  40  62  42 /  50   0   0   0   0
Dothan        42  58  35  59  36 /  80   0   0   0   0
Albany        45  60  35  59  35 /  80   0   0   0   0
Valdosta      50  63  37  60  36 /  30   0   0   0   0
Cross City    54  66  39  64  37 /  30   0   0   0   0
Apalachicola  50  63  41  62  45 /  30   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from 2 AM EDT /1 AM CDT/ Thursday through
     late Thursday night for Coastal Gulf.

GA...None.
AL...None.
GM...Small Craft Advisory from 2 AM Thursday to 11 AM EDT Friday for
     Apalachee Bay or Coastal Waters From Keaton Beach to
     Ochlockonee River FL out to 20 Nm-Coastal Waters From
     Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
     waters from Suwannee River to Keaton Beach FL out 20 NM-
     Waters from Suwannee River to Apalachicola FL from 20 to 60
     NM.

     Small Craft Advisory from 4 PM Thursday to 10 AM CDT Friday for
     Coastal waters from Mexico Beach to Apalachicola FL out 20
     NM-Coastal waters from Mexico Beach to Okaloosa Walton
     County Line FL out 20 NM-Waters from Apalachicola to Mexico
     Beach FL from 20 to 60 NM-Waters from Mexico Beach to
     Okaloosa Walton County Line FL from 20 to 60 NM.

     Gale Warning from 1 AM to 4 PM CDT Thursday for Coastal waters
     from Mexico Beach to Apalachicola FL out 20 NM-Coastal
     waters from Mexico Beach to Okaloosa Walton County Line FL
     out 20 NM-Waters from Apalachicola to Mexico Beach FL from
     20 to 60 NM-Waters from Mexico Beach to Okaloosa Walton
     County Line FL from 20 to 60 NM.

&&

NEAR TERM...Camp
SHORT TERM...Bunker
LONG TERM...Bunker
AVIATION...Camp
MARINE...Bunker
FIRE WEATHER...Camp
HYDROLOGY...Bunker

In the hours before

Local storm report, Mar 31, 6:11 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
711 PM EDT WED MAR 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     1 WSW KINSEY            31.29N 85.37W
03/31/2021                   HOUSTON            AL   LAW ENFORCEMENT

            TREE DOWN NEAR SUGGS ROAD AND HEADLAND AVE.

&&

DVD
Special weather statement, Mar 31, 6:12 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
712 PM EDT Wed Mar 31 2021

FLZ018-GAZ146>148-158>161-010000-
Inland Jefferson FL-Berrien GA-Brooks GA-Lanier GA-Lowndes GA-
Colquitt GA-Cook GA-Thomas GA-
712 PM EDT Wed Mar 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON...COOK...
BERRIEN...LANIER...LOWNDES...THOMAS...BROOKS AND SOUTHERN COLQUITT
COUNTIES UNTIL 800 PM EDT...

At 712 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Douglas to near Adel to near Ochlocknee.
Movement was southeast at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Monticello, Nashville, Adel, Valdosta, Thomasville, Lakeland,
Quitman, Moultrie, Hahira, Sparks, Boston, Ray City, Ochlocknee,
Pavo, Coolidge, I-75 At Exit 16, Moody Air Force Base, Remerton,
Meigs and Dasher.

LAT...LON 3085 8301 3085 8309 3080 8310 3079 8313
      3074 8314 3065 8350 3065 8361 3064 8360
      3062 8360 3052 8396 3107 8410 3108 8401
      3110 8400 3125 8343 3140 8314 3139 8312
      3128 8304 3119 8305 3118 8297 3087 8297
TIME...MOT...LOC 2312Z 329DEG 24KT 3143 8286 3113 8337 3094 8405

AH
Local storm report, Mar 31, 6:18 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
718 PM EDT WED MAR 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     NEWTON                  31.33N 85.60W
03/31/2021                   DALE               AL   COUNTY OFFICIAL

            TREE DOWN IN N EDWARDS ST/E KINGS ST &
            NEWTON.

&&

IG3
Local storm report, Mar 31, 6:19 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
719 PM EDT WED MAR 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     TSTM WND DMG     ECHO                    31.47N 85.46W
03/31/2021                   DALE               AL   COUNTY OFFICIAL

            TREE DOWN NEAR 67 N COUNTY (67TH ECHO AREA).

&&

IG3
Local storm report, Mar 31, 6:20 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
720 PM EDT WED MAR 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     1 W NAPIER FIELD        31.32N 85.47W
03/31/2021                   DALE               AL   COUNTY OFFICIAL

            TREES AND POWERLINES DOWN NEAR WALLACE
            COMMUNITY COLLEGE.

&&

IG3
Special weather statement, Mar 31, 6:43 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
743 PM EDT Wed Mar 31 2021

FLZ010>014-016>018-026-027-GAZ155>158-010030-
Liberty FL-Gadsden FL-Inland Bay FL-Calhoun FL-Inland Gulf FL-
Leon FL-Inland Jefferson FL-Jackson FL-Washington FL-
Inland Wakulla FL-Decatur GA-Thomas GA-Seminole GA-Grady GA-
743 PM EDT Wed Mar 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GULF COUNTY IN THE
PANHANDLE OF FLORIDA...LIBERTY COUNTY IN BIG BEND OF FLORIDA...EAST
CENTRAL WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...LEON COUNTY
IN BIG BEND OF FLORIDA...SOUTHERN JACKSON...NORTHEASTERN BAY AND
CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...NORTHERN WAKULLA...
GADSDEN AND NORTHWESTERN JEFFERSON COUNTIES IN BIG BEND OF FLORIDA...
SOUTHEASTERN SEMINOLE...SOUTHERN DECATUR...GRADY COUNTIES IN
SOUTHWESTERN GEORGIA AND SOUTHWESTERN THOMAS COUNTIES IN SOUTH
CENTRAL GEORGIA UNTIL 830 PM EDT/730 PM CDT/...

At 743 PM EDT/643 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Thomasville to 12
miles southwest of Chattahoochee to 18 miles northeast of Lynn Haven.
Movement was south at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Monticello, Quincy, Havana, Marianna, Bainbridge, Midway, Cairo,
Thomasville, Tallahassee, Blountstown, Woodville, Crawfordville,
Ochlocknee, Whigham, Stonemill Creek, Doak Campbell Stadium,
Chattahoochee, Greensboro, Florida State University and Tallahassee
Comm College.

LAT...LON 2998 8527 3068 8559 3082 8519 3098 8403
      3032 8379 3032 8381 3031 8382 3030 8382
      3028 8384 3027 8388 3013 8480
TIME...MOT...LOC 2343Z 338DEG 31KT 3079 8403 3062 8503 3045 8545

AH

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 2:00 AM CDTRip Current StatementTAEGulf47 hr
Mar 31, 2:00 AM CDTSmall Craft AdvisoryTAE59 hr
Mar 31, 4:07 AM CDTGale WarningTAE33 hr
Mar 31, 5:10 PM CDTSpecial Weather StatementTAEHolmes50 min
Mar 31, 5:39 PM CDTSevere Thunderstorm WarningTAEHolmes, Walton, Washington66 min
Mar 31, 5:54 PM CDTSevere Thunderstorm WarningTAEGadsden, Jackson51 min
Mar 31, 6:03 PM CDTSpecial Weather StatementTAEJackson, Washington57 min
Mar 31, 6:39 PM CDTSevere Thunderstorm WarningTAEBay, Holmes, Walton, Washington36 min
Mar 31, 5:27 PM CDTSpecial Weather StatementTAEBen Hill, Berrien, Colquitt, Cook, Irwin, Mitchell and 1 more48 min
Mar 31, 5:30 PM CDTSevere Thunderstorm WarningTAEClay, Early, Miller45 min
Mar 31, 6:12 PM CDTSpecial Weather StatementTAEBerrien, Brooks, Cook, Lanier, Lowndes, Thomas48 min
Mar 31, 6:55 PM CDTSpecial Weather StatementTAEBrooks, Lanier, Lowndes, Thomas35 min
Mar 31, 4:07 PM CDTSevere Thunderstorm WarningTAECoffee, Dale53 min
Mar 31, 4:37 PM CDTSevere Thunderstorm WarningTAECoffee, Dale, Geneva38 min
Mar 31, 4:42 PM CDTTornado WarningTAECoffee, Dale17 min
Mar 31, 4:52 PM CDTSevere Thunderstorm WarningTAECoffee, Dale, Henry, Houston49 min
Mar 31, 5:03 PM CDTTornado Warning Tornado observedTAEDale, Henry9 min

Nearby

Special Weather Statements in Florida, 2021Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.